Alert archive / California / Winter Storm Watches in 2016
Winter Storm Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this winter storm watch at Jan 4, 2016, 1:35 PM PST for San Diego County, California. It took effect at Jan 6, 2016, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2016, 1:35 PM PST (21:35 UTC)
- In effect from
- Jan 6, 2016, 4:00 AM PST
- Expired
- Jan 5, 2016, 1:41 PM PST
- In force
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936 WWUS46 KSGX 042135 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PST MON JAN 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 6000 FEET... ...WINTER STORM WARNING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS FROM 4 AM PST TUESDAY MORNING TO FRIDAY MORNING... ...WINTER STORM WATCH IN EFFECT FOR THE SAN DIEGO COUNTY MOUNTAINS FROM LATE TUESDAY NIGHT THROUGH LATE THURSDAY NIGHT... .A SERIES OF PACIFIC STORMS WILL MOVE THROUGH SOUTHERN CALIFORNIA INTO NEXT WEEK WITH PERIODS OF HEAVY SNOW AND STRONG GUSTY WINDS. MODERATE SNOWFALL TOTALS ARE POSSIBLE THROUGH TONIGHT WITH PERIODS OF HEAVIER SNOWFALL FOR LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING...WEDNESDAY AFTERNOON INTO THURSDAY MORNING...AND THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. CAZ055-056-050545- /O.UPG.KSGX.WS.A.0001.160105T1200Z-160108T1200Z/ /O.NEW.KSGX.WS.W.0001.160105T1200Z-160108T1200Z/ /O.CON.KSGX.WW.Y.0001.000000T0000Z-160105T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 135 PM PST MON JAN 4 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... ...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW LEVELS...AROUND 6000 TO 6500 FEET THROUGH TUESDAY NIGHT... LOWERING TO AROUND 5000 FEET WEDNESDAY...AND 4000 TO 4500 FEET FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * TIMING...PERIODS OF LIGHT TO MODERATE SNOWFALL THROUGH TONIGHT WITH PERIODS OF HEAVIER SNOWFALL FOR LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING...WEDNESDAY AFTERNOON INTO THURSDAY MORNING...AND THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * SNOW ACCUMULATIONS...SNOWFALL THROUGH TONIGHT OF 2 TO 4 INCHES BELOW 7000 FEET AND 4 TO 7 INCHES ABOVE 7000 FEET. FOR WEDNESDAY THROUGH THURSDAY NIGHT...ADDITIONAL SNOWFALL OF 6 TO 12 INCHES BELOW 5000 FEET...1 TO 2 FEET BETWEEN 5000 AND 7000 FEET...AND 2 TO LOCALLY 4 FEET ABOVE 7000 FEET. * WINDS...FOR TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING...AREAS OF GUSTY SOUTHWEST TO WEST WINDS 2O TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. * OUTLOOK...ADDITIONAL STORMS ARE EXPECTED TO CONTINUE INTO NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ058-050545- /O.NEW.KSGX.WS.A.0002.160106T1200Z-160108T1200Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...PINE VALLEY 135 PM PST MON JAN 4 2016 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE THURSDAY NIGHT. * SNOW LEVELS...LOWERING TO AROUND 5000 FT LATE TUESDAY NIGHT...AND BETWEEN 4000 AND 4500 FT FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * TIMING...MODERATE TO LOCALLY HEAVY LIQUID PRECIPITATION WILL BEGIN TURNING TO SNOW LATE TUESDAY NIGHT. PERIODS OF MODERATE TO HEAVY SNOW WILL RECUR WEDNESDAY AFTERNOON INTO THURSDAY MORNING...AND THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 5000 FEET TUESDAY NIGHT INTO WEDNESDAY MORNING...THEN AN ADDITIONAL 8 INCHES TO 2 FEET BY EARLY FRIDAY MORNING. * WINDS...GUSTY WEST TO NORTHWEST WINDS 2O TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP FOR WEDNESDAY MORNING THROUGH THURSDAY NIGHT. * VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. * OUTLOOK...ADDITIONAL STORMS ARE EXPECTED TO CONTINUE INTO NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
759 WWUS46 KSGX 050454 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 854 PM PST MON JAN 4 2016 .A SERIES OF PACIFIC STORMS WILL MOVE THROUGH SOUTHERN CALIFORNIA THIS WEEK WITH PERIODS OF HEAVY SNOW AND STRONG GUSTY WINDS. LIGHT SNOWFALL WITH LITTLE ADDITIONAL ACCUMULATION IS POSSIBLE TONIGHT WITH PERIODS OF HEAVIER SNOWFALL FOR LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING AND EARLY WEDNESDAY AFTERNOON INTO THURSDAY MORNING. LIGHT TO MODERATE ADDITIONAL SNOWFALL IS POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT. CAZ055-056-051300- /O.CAN.KSGX.WW.Y.0001.000000T0000Z-160105T1200Z/ /O.CON.KSGX.WS.W.0001.160105T1200Z-160108T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD...AND IDYLLWILD. 854 PM PST MON JAN 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WINTER WEATHER ADVISORY. * SNOW LEVELS...AROUND 6000 TO 6500 FEET THROUGH TUESDAY NIGHT... LOWERING TO AROUND 5000 FEET WEDNESDAY...AND 4000 TO 4500 FEET FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * TIMING...ISOLATED LIGHT SNOW SHOWERS TONIGHT WITH PERIODS OF HEAVIER SNOWFALL FOR LATE TUESDAY MORNING THROUGH TUESDAY EVENING AND EARLY WEDNESDAY AFTERNOON INTO THURSDAY MORNING. LIGHT TO MODERATE SNOW POSSIBLE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATION THROUGH EARLY FRIDAY...SNOWFALL OF 6 TO 12 INCHES BELOW 5000 FEET...1 TO 2 FEET BETWEEN 5000 AND 7000 FEET...AND 2 TO LOCALLY 4 FEET ABOVE 7000 FEET. * WINDS...FOR TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING...AREAS OF GUSTY SOUTHWEST TO WEST WINDS 2O TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. * OUTLOOK...ADDITIONAL STORMS ARE EXPECTED EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ058-051300- /O.CON.KSGX.WS.A.0002.160106T1200Z-160108T1200Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...PINE VALLEY 854 PM PST MON JAN 4 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE THURSDAY NIGHT... * SNOW LEVELS...LOWERING TO AROUND 5500 FT LATE TUESDAY NIGHT... AND BETWEEN 4500 AND 5000 FT FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * TIMING...MODERATE TO LOCALLY HEAVY LIQUID PRECIPITATION WILL BEGIN TURNING TO SNOW LATE TUESDAY NIGHT. PERIODS OF MODERATE TO HEAVY SNOW WILL OCCUR WEDNESDAY AFTERNOON INTO THURSDAY MORNING...AND THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 5000 FEET TUESDAY NIGHT INTO WEDNESDAY MORNING...THEN AN ADDITIONAL 8 INCHES TO 2 FEET BY EARLY FRIDAY MORNING. * WINDS...GUSTY WEST TO NORTHWEST WINDS 2O TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP FOR WEDNESDAY MORNING THROUGH THURSDAY NIGHT. * VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. * OUTLOOK...ADDITIONAL STORMS ARE EXPECTED EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SS
736 WWUS46 KSGX 051115 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 315 AM PST TUE JAN 5 2016 ...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 6000 FEET... ...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES IN EFFECT FROM LATE TONIGHT TO LATE THURSDAY NIGHT ABOVE 4500 FEET... ...WINTER STORM WATCH FOR THE SAN DIEGO COUNTY MOUNTAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT ABOVE 4500 FEET... .A PAIR OF PACIFIC STORMS WILL BRING PERIODS OF HEAVY SNOWFALL THROUGH THURSDAY NIGHT WITH LOWERING SNOW LEVELS FOR WEDNESDAY THROUGH THURSDAY NIGHT. CAZ055-056-052130- /O.CON.KSGX.WS.W.0001.160105T1200Z-160108T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 315 AM PST TUE JAN 5 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 6000 FEET... ...WINTER STORM WARNING IN EFFECT FROM LATE TONIGHT TO LATE THURSDAY NIGHT ABOVE 4500 FEET... * SNOW LEVELS...AROUND 6000 TO 6500 FEET THROUGH TONIGHT... LOWERING TO AROUND 5000 FEET WEDNESDAY...AND 4000 TO 4500 FEET FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * TIMING...ISOLATED LIGHT SNOW SHOWERS THROUGH EARLY THIS MORNING WITH PERIODS OF HEAVIER SNOWFALL FOR LATE THIS MORNING THROUGH THIS EVENING AND EARLY WEDNESDAY AFTERNOON INTO THURSDAY MORNING. LIGHT TO MODERATE SNOW POSSIBLE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * SNOW ACCUMULATIONS...SNOWFALL THROUGH EARLY FRIDAY OF 6 TO 12 INCHES BELOW 5000 FEET...1 TO 2 FEET BETWEEN 5000 AND 7000 FEET...AND 2 TO LOCALLY 4 FEET ABOVE 7000 FEET. * WINDS...FOR THIS AFTERNOON THROUGH WEDNESDAY EVENING...AREAS OF GUSTY SOUTHWEST TO WEST WINDS 2O TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. * OUTLOOK..ANOTHER WEAKER STORM IS POSSIBLE FOR LATE SATURDAY INTO EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ058-052130- /O.CON.KSGX.WS.A.0002.160106T1200Z-160108T1200Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...PINE VALLEY 315 AM PST TUE JAN 5 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT ABOVE 4500 FEET... * SNOW LEVELS...LOWERING TO AROUND 5500 FT FOR LATE TONIGHT... AND BETWEEN 4500 AND 5000 FT FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * TIMING...MODERATE TO LOCALLY HEAVY LIQUID PRECIPITATION WILL BEGIN TURNING TO SNOW LATE TONIGHT. PERIODS OF MODERATE TO HEAVY SNOW WILL OCCUR WEDNESDAY AFTERNOON INTO THURSDAY MORNING...AND THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 5000 FEET TUESDAY NIGHT INTO WEDNESDAY MORNING...THEN AN ADDITIONAL 8 INCHES TO 2 FEET BY EARLY FRIDAY MORNING. * WINDS...GUSTY WEST TO NORTHWEST WINDS 2O TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP FOR WEDNESDAY MORNING THROUGH THURSDAY NIGHT. * VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. * OUTLOOK...ANOTHER WEAKER STORM IS POSSIBLE FOR LATE SATURDAY INTO EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX
708 WWUS46 KSGX 052141 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PST TUE JAN 5 2016 ...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 6000 FEET... ...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES IN EFFECT FROM LATE TONIGHT TO LATE THURSDAY NIGHT ABOVE 4500 FEET... ...WINTER STORM WARNING FOR THE SAN DIEGO COUNTY MOUNTAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT ABOVE 4500 FEET... .A SERIES OF PACIFIC STORMS WILL CREATE PERIODS OF HEAVY SNOWFALL THROUGH THURSDAY NIGHT WITH LOWERING SNOW LEVELS FOR WEDNESDAY THROUGH THURSDAY NIGHT. CAZ058-060600- /O.UPG.KSGX.WS.A.0002.160106T1200Z-160108T1200Z/ /O.EXB.KSGX.WS.W.0001.160107T0300Z-160108T1200Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...PINE VALLEY 141 PM PST TUE JAN 5 2016 ...WINTER STORM WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM WEDNESDAY TO 4 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW LEVELS...LOWERING TO AROUND 4500. * TIMING...THURSDAY EVENING THROUGH THURSDAY NIGHT. * SNOW ACCUMULATIONS...3 TO 6 INCHES 4500 TO 5000 FEET...8 INCHES TO 2 FEET ABOVE 5000 FEET. * WINDS...WEST TO SOUTHWEST 2O TO 30 MPH WITH GUSTS TO 55 MPH AT TIMES THROUGH THURSDAY NIGHT. * VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW... BLOWING SNOW...AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF POSSIBLE... CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. * OUTLOOK...ANOTHER WEAKER STORM IS POSSIBLE FOR LATE SATURDAY INTO EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ055-056-060600- /O.CON.KSGX.WS.W.0001.000000T0000Z-160108T1200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 141 PM PST TUE JAN 5 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * SNOW LEVELS...AROUND 6000 TO 6500 FEET THROUGH TONIGHT... LOWERING TO AROUND 5500 FEET WEDNESDAY MORNING...AND AROUND 4000 TO 4500 FEET WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. * TIMING...HEAVY SNOWFALL THROUGH THIS EVENING AND EARLY WEDNESDAY AFTERNOON INTO THURSDAY MORNING. LIGHT TO MODERATE SNOW POSSIBLE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. * SNOW ACCUMULATIONS...SNOWFALL THROUGH EARLY FRIDAY OF 6 TO 12 INCHES 4500 TO 5500 FEET...1 TO 2 FEET BETWEEN 5500 AND 7000 FEET...AND 2 TO LOCALLY 4 FEET ABOVE 7000 FEET. * WINDS...SOUTHWEST TO WEST WINDS 2O TO 30 MPH WITH GUSTS TO 55 MPH AT TIMES THROUGH THURSDAY NIGHT. * VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. * OUTLOOK..ANOTHER WEAKER STORM IS POSSIBLE FOR LATE SATURDAY INTO EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JJT
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 4, 1:35 PM PST, 0 minutes earlier.
Area forecast discussion, Jan 4, 1:35 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PST MON JAN 4 2016
.SYNOPSIS...
A STRONG LOW LATITUDE PACIFIC JET STREAM WILL BRING A SERIES OF
STORMS INTO SOUTHERN CALIFORNIA THIS WEEK AND INTO NEXT WEEK WITH
PERIODS OF MODERATE TO HEAVY PRECIPITATION AT TIMES...PERIODS OF
STRONG GUSTY WINDS...AND HIGH SURF AT THE BEACHES.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
MOSTLY CLOUDY THIS AFTERNOON WITH WIDELY SCT LIGHT
SHOWERS...MOSTLY IN SAN DIEGO COUNTY.
FROM PREVIOUS DISCUSSION...
THE PATTERN ACROSS THE PACIFIC FOR THE PREDICTABLE FUTURE IS NOW
MORE TYPICAL OF PATTERNS ACROSS THE PACIFIC FOR JANUARY THROUGH
MARCH DURING STRONGER EL NINO EPISODES...WITH A STRONG NEARLY-
ZONAL JET STREAM AT LOW LATITUDES ACROSS THE PACIFIC BRINGING A
SERIES OF STORMS TO THE WEST COAST.
THE FIRST IN THIS SERIES OF PACIFIC STORMS TO AFFECT CALIFORNIA
CONTINUES TO MOVE INTO SOUTHERN ARIZONA. RAINFALL TOTALS SO FAR
RANGE FROM A FEW HUNDREDTHS OF AN INCH IN ORANGE COUNTY AND THE
INLAND EMPIRE TO OVER ONE THIRD OF AN INCH IN SOUTHER SAN DIEGO
COUNTY. WIDELY SCT SHOWERS COULD BRING ADDITIONAL RAINFALL TOTALS
THROUGH TONIGHT RANGING FROM LESS THAN ONE TENTH OF AN INCH TO ONE
HALF INCH IN FAVORED LOCATIONS ALONG THE COASTAL MTN SLOPES. THE
SNOW LEVEL WILL LIKELY REMAIN ABOVE 6000 FT THROUGH TONIGHT WITH
UP TO 3 INCHES OF SNOW IN SOME AREAS.
A SECOND...AND STRONGER STORM IS EXPECTED TO MOVE THROUGH SOUTHERN
CALIFORNIA LATE TUESDAY MORNING INTO TUESDAY NIGHT WITH A THIRD STORM
EXPECTED LATE WEDNESDAY THROUGH WEDNESDAY NIGHT...AND A FOURTH
STORM THURSDAY AFTERNOON INTO THURSDAY NIGHT.
FOR TODAY THROUGH THURSDAY NIGHT...RAINFALL AMOUNTS ARE EXPECTED
TO RANGE FROM AROUND 3 INCHES NEAR THE COAST TO BETWEEN 5 AND 8
INCHES IN THE MOUNTAINS WITH ONE HALF TO ONE INCH IN THE DESERTS.
THE HEAVIEST RAINFALL IS EXPECTED BETWEEN LATE TUE MORNING THROUGH
TUE NIGHT. AS THE GROUND BECOMES SATURATED...THE POTENTIAL FOR
FLOODING...MUD SLIDES...AND DEBRIS FLOWS WILL INCREASE. AS COLDER
AIR MOVES IN FROM THE NW TUE NIGHT...ISOLATED TSTMS WILL BE
POSSIBLE.
THE SNOW LEVEL WILL REMAIN NEAR 6000 FEET THROUGH TUESDAY NIGHT
BEFORE LOWERING TO AROUND 5000 FEET WEDNESDAY...AND 4000 TO 4500
FEET WEDNESDAY NIGHT THROUGH THURSDAY.
PERIODS OF HEAVY SNOWFALL ARE EXPECTED IN THE MOUNTAINS OF SAN
BERNARDINO AND RIVERSIDE COUNTIES FOR LATE TUESDAY MORNING INTO
TUESDAY EVENING...WITH PERIODS OF MODERATE TO HEAVY SNOWFALL FOR
WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT. MODERATE TO LOCALLY HEAVY
SNOWFALL IS EXPECTED TO EXTEND SOUTHWARD INTO THE SAN DIEGO
COUNTY MOUNTAINS FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
SHOWERS COULD LINGER THROUGH FRIDAY WITH MOSTLY LIGHT ADDITIONAL
PRECIP.
STRONG AND GUSTY WEST NORTHWEST WINDS WILL DEVELOP IN THE MTNS AND
DESERTS FOR WED THROUGH THURSDAY. THIS WILL RESULT IN PERIODS OF VERY
LOW VISIBILITY DUE TO SNOW AND BLOWING SNOW IN THE MTNS ABOVE THE
SNOW LINE.
THERE COULD BE A BRIEF PERIOD OF LESS ACTIVE WEATHER ON SAT BEFORE
ADDITIONAL STORMS MOVE IN FOR SUN INTO TUE. DUE TO INCONSISTENCIES
IN THE NUMERICAL MODEL SOLUTIONS...THERE IS SIGNIFICANT
UNCERTAINTY IN THE TIMING AND INTENSITY OF THESE SYSTEMS.
&&
.AVIATION...
042115Z...CLOUDY SKIES OVER THE ENTIRE REGION WITH BASES AROUND 3500-
4500 FEET MSL AND SCATTERED -SHRA MOVING NORTH THROUGH THE AREA
TODAY AND TONIGHT. SOME CIGS MAY LOWER TO AROUND 2500-3000 FEET THIS
EVENING DURING PERIODS OF SHOWERS. LOCAL TERRAIN OBSCURED BRIEFLY IN
HEAVIER SHOWERS AND LOWER CLOUDS. SHOWERS WILL INCREASE IN COVERAGE
AND INTENSITY LATE TUESDAY MORNING WITH LOWERING OF CLOUD BASES AS
WELL.
&&
.MARINE... 115 PM...SOUTHEAST WINDS HAVE DIMINISHED SO THE SMALL
CRAFT ADVISORY HAS BEEN CANCELED. STRONG WINDS WILL DEVELOP TUESDAY
AND CONTINUE THROUGH FRIDAY. A WESTERLY SWELL WILL INCREASE TODAY
AND A VERY LARGE REINFORCING SWELL WILL ARRIVE WEDNESDAY
NIGHT...PEAK THURSDAY...THEN DECREASE FRIDAY. THE WINDS AND SWELLS
WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT.
&&
.BEACHES...
115 PM...A SERIES OF STRONG PACIFIC STORMS WILL GENERATE LARGE
WESTERLY SWELLS...WHICH WILL PRODUCE HIGH SURF. THE FIRST SWELL WILL
ARRIVE TODAY AND CONTINUE THROUGH WEDNESDAY. A MUCH BIGGER SWELL
WILL ARRIVE WEDNESDAY EVENING AND PEAK THURSDAY. THIS WILL PRODUCE
SURF CAPABLE OF DAMAGING COASTAL STRUCTURES AS WELL AS COASTAL
FLOODING...BEACH EROSION...AND VERY STRONG RIP CURRENTS. SWELL AND
SURF WILL DECREASE FRIDAY. FOR DETAILS CHECK THE HIGH SURF
ADVISORY...LAXCFWSGX.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR ORANGE COUNTY INLAND AREAS-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY COASTAL AREAS-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO
COUNTY VALLEYS-SAN GORGONIO PASS NEAR BANNING-SANTA ANA
MOUNTAINS AND FOOTHILLS.
WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH LATE THURSDAY
NIGHT FOR SAN DIEGO COUNTY MOUNTAINS.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR RIVERSIDE
COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
WINTER STORM WARNING FROM 4 AM TUESDAY TO 4 AM PST FRIDAY FOR
RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
HIGH SURF ADVISORY UNTIL 10 PM PST FRIDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE/BEACHES...TSThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:20 PM PST | High Surf Advisory | SGX | Orange, San Diego | 64 hr |
| Jan 4, 4:20 AM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino | 17 hr |
| Jan 4, 1:35 PM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 39 hr |
| Jan 4, 1:35 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 3 days |
Nearby
Winter Storm Watches in California, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.